MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 244 S DE RL DE CV AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO 244 S DE RL DE CV AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number: (b)(6).The device was returned but the engineering report is pending.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A.014 5.0x40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured at nominal pressure during use.There was no reported patient injury.The device will be returned for analysis.
 
Additional Manufacturer Narrative
The lesion was calcified but there was no vessel tortuosity.A peripheral interventional procedure had been performed.The access site was the femoral.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter did not kink while being used.The procedure was completed with another device.Additional patient and procedural details were requested but were unknown.A.014 5.0x40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter ruptured at nominal pressure during use.The procedure was completed with another device.There was no reported patient injury.The lesion was calcified but there was no vessel tortuosity.A peripheral interventional procedure had been performed.The access site was the femoral.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve and no resistance/friction while inserting the balloon through the guide catheter.The balloon catheter did not kink while being used.Additional patient and procedural details were requested but were unknown.One product was returned for analysis.A non-sterile unit of a.014 5.0 x 40 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.No original packaging was returned for evaluation.Per visual analysis of the received aviator, severe kinks were observed on the body shaft of the unit at approximately 31.0 cm from the distal tip.No other anomalies were observed.Functional testing was performed on the unit despite the severely kinked condition of the body shaft.A lab sample inflator/deflator device partially filled with water was attached to the hub inflation lumen and pressure was applied.The balloon was successfully inflated.No anomalies observed.A product history record (phr) review of lot 82185849 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.Per functional analysis, the balloon was inflated successfully with an indeflator; neither a leakage nor a burst was observed on the balloon.Based on the device analysis, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as balloon was not ruptured.However, there was a severe kink noted on the body shaft of the returned aviator balloon.As noted in the event description, the device did not kink while being used.Therefore, based on the information available for review, it is likely procedural factors and handling of the device for packing/shipping likely contributed to the kink noted upon analysis.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.(b)(4).Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX  32574
Manufacturer (Section G)
CARDINAL HEALTH MEXICO 244 S DE RL DE CV
santiago troncoso 808
juarez 32574
MX   32574
Manufacturer Contact
karla castro
14201 nw 60th ave,
miami lakes, FL 33014
7863138372
MDR Report Key13017960
Report Number9616099-2021-05200
Device Sequence Number20077735
Product Code LIT
UDI-Device Identifier20705032005842
UDI-Public(01)20705032005842(17)221231(10)82185849,
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberN/A
Device Catalogue Number4245040W
Device Lot Number82185849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown